Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 198, NWS Mobile, AL

November 30, 2016Butler County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 30, 2016, 10:29 AM CST for Butler County, Monroe County, Wilcox County, Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2016, 10:29 AM CST (16:29 UTC)
Expired
Nov 30, 2016, 11:30 AM CST
In force
61 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Maxwell AFB radar (KMXX), 125 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

899 
WUUS54 KMOB 301629
SVRMOB
ALC013-099-131-301730-
/O.NEW.KMOB.SV.W.0198.161130T1629Z-161130T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1029 AM CST WED NOV 30 2016

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHEASTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 1130 AM CST

* AT 1028 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHEAST OF DANNELLY RESERVOIR TO
  VREDENBURGH...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...BEATRICE...VREDENBURGH AND PINE APPLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3206 8718 3205 8718 3205 8686 3196 8686
      3196 8645 3186 8645 3184 8644 3174 8645
      3173 8690 3175 8691 3173 8696 3172 8740
      3207 8719
TIME...MOT...LOC 1628Z 248DEG 39KT 3208 8713 3182 8730 

HAIL...<.75IN
WIND...60MPH
 
$$

BUTTS
1 follow-up statement
610 
WWUS54 KMOB 301649
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1049 AM CST WED NOV 30 2016

ALC013-099-131-301730-
/O.CON.KMOB.SV.W.0198.000000T0000Z-161130T1730Z/
MONROE AL-WILCOX AL-BUTLER AL-
1049 AM CST WED NOV 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR NORTHEASTERN MONROE...SOUTHEASTERN WILCOX AND NORTHERN BUTLER
COUNTIES...

AT 1048 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF BELKNAP TO 11 MILES SOUTH OF
DALLAS LAKE TO 8 MILES NORTHWEST OF PINE APPLE...MOVING NORTHEAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...BEATRICE...VREDENBURGH AND PINE APPLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.

&&

LAT...LON 3206 8718 3205 8718 3205 8686 3196 8686
      3196 8645 3186 8645 3184 8644 3174 8645
      3173 8690 3175 8691 3173 8696 3172 8740
      3207 8719
TIME...MOT...LOC 1648Z 245DEG 40KT 3212 8697 3205 8697 3193 8712 

HAIL...<.75IN
WIND...60MPH
 
$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 6:24 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Nov 30, 6:24 AM CST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
624 AM CST Wed Nov 30 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...A line of thunderstorms is approaching Southeast
Mississippi and will move into Southwest Alabama by mid to late
morning and through South Central Alabama and the Western Florida
Panhandle by mid to late afternoon. Breezy southerly
winds...scattered showers and a mix of MVFR and VFR ceilings will
precede the line of storms. Gusty winds...thunderstorms...and IFR
conditions will accompany the line and last for a couple of hours.
A front just behind the band will bring northerly winds...initially
gusty...and gradual clearing this afternoon and evening. /08

&&

.PREV DISCUSSION... /issued 533 AM CST Wed Nov 30 2016/

DISCUSSION...See updated information for land areas below.

UPDATE...Will be updating the forecast package as we've issued in
conjunction with SPC Tornado Watch 512 for our SE Mississippi
Counties as well as the following counties in Alabama: Mobile,
Washington, Choctaw and Clarke. As well as Mississippi Sound and
Mobile Bay. The watch is valid through noon today.  As discussed in
the previous AFD...although conditions are somewhat marginal the meso
scale environment does support the potential for isolated...short
lived tornado development. Additionally...the potential exists for a
short lived spin up along the approaching squall line as well as
straight line wind gusts. /08

PREV DISCUSSION... /issued 428 AM CST Wed Nov 30 2016/

NEAR TERM /Now Through Wednesday night/...The QLCS continues to
approach from the west in advance of the cold front. This main band
of storms extends northeast to southwest across Central Mississippi
into Southcentral Louisiana. Discrete cells have been developing in
advance across Southwest AL and Southeast MS but have remained well
behaved as a low to mid level warm layer has kept activity capped.
A few storms have shown some weak rotation but have remained shallow
and have not had enough lift to develop into thunderstorms. Going
back to the upstream QLCS...an occasional bowing segment has
developed along the system indicative of potentially severe straight
line winds. Suspect this system will hold together better than the
last nights as upper level forcing better organized. We'll have to
monitor the system's evolution for severe thunderstorm potential and
isolated tornado risk ...at least a low end potential exist in the
moderately high shear environment over us. Looks like the main band
of storms along the QLCS will move into our Southeast MS counties
around sunrise this morning and extend from southwestward Wilcox
County to Southern Mobile county by around 11 AM and from Crenshaw
County through Okaloosa County by around 1 to 2 PM this afternoon.
Heavy showers can be expected along the main band producing rainfall
totals of 1 to 2 inches with locally higher amounts possible. The
front will follow quickly behind the line with breezy northwesterly
winds following in its wake. The system will also begin to weaken in
its eastern progression as upper level dynamics begin to get pulled
northeastward with the exiting jet maximum.

A high risk of rip currents will continue through tonight. A high
surf advisory continues through 1 PM this afternoon.

Skies clear tonight and overnight lows fall into the 40s except
along the coast which will be close to 50 and some interior locations
that could fall into the upper 30s. High's today will occur in
advance of the front with low to mid 70s west of I-65 and mid 70s to
low 80s east.

SHORT TERM /Thursday Through Friday night/...As the current weather
maker moves off, more shortwave energy moves south over the western
CONUS, eventually organizing into a closed low over western Mexico,
when then begins to move east Friday through Friday night. This
system combined with the current system moving to and becoming more
disorganized over New England and the Canadian Maritimes, an upper
ridge builds north over the Plains. This will help to slow down and
stall a surface high that moves over the eastern Conus, with the
result being the post frontal northerly flow becoming more easterly
over the northern Gulf coast. This will become more important in the
extended as the western Mex system moves east over the US/Mex border,
bringing increasing isentropic upglide showers to the Lower
Mississippi River into Friday night. at this point, am expecting this
activity to remain well west of the FA, with a dry airmass helping to
evaporate any virga showers that may approach the FA.

For temps, with the cooler airmass moving over the fa, Thursday's
high drop to a few degrees below seasonal, ranging from close to 60
northwest o mid 60s along the coast. Some upward moderate occurs into
Friday, with highs randing from the mid to upper 60s. Overnight lows
moderate upward from mid to upper 30s over the FA Thursday night to
around 40 Friday night. /16

LONG TERM /Saturday Through Tuesday/...As the western Mex system
swings east through the extended, isentropic upglide induced showers
moisten the boundary later Saturday into Saturday night. By Sunday,
medium range soundings are showing enough instability to put thunder
back into the forecast. Rain is expected to occur off and on into
tuesday night before the upper dynamics move off. Temps below
seasonal for the coming weekend warm to above seasonal levels by
Monday as warm flow off the Gulf sets up. /16

MARINE...A moderate to strong onshore flow and high seas will
continue into this afternoon as a cold front approaches from the
west. The cold front will move across our Gulf waters this afternoon
and a moderate to strong northerly flow will follow in its wake.
Scattered to numerous showers and thunderstorms can be expected this
morning into the afternoon. Winds will gradually abate and seas
diminish following frontal passage. /08

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

     High Surf Advisory until 1 PM CST this afternoon for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

     High Surf Advisory until 1 PM CST this afternoon for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ650-655-
     670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Nov 30, 5:21 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
521 AM CST WED NOV 30 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
521 AM CST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A SQUALL LINE OF STORMS IS EXPECTED TO MOVE ACROSS THE AREA TODAY
WITH THE GREATEST SEVERE WEATHER THREAT ALBEIT LOW IN THE FORM OF
ISOLATED BRIEF TORNADOES AND STRAIGHT LINE WINDS OF UP TO 60 MPH THIS
MORNING OVER SOUTHEAST MISSISSIPPI AND
CHOCTAW...WASHINGTON...CLARKE...AND MOBILE COUNTIES IN ALABAMA. THE
LEADING EDGE OF THE LINE OF STORMS IS FORECAST TO MOVE INTO INTERIOR
SOUTHEAST MISSISSIPPI AROUND DAYBREAK AND INTO INTERIOR SOUTHWEST
ALABAMA MID MORNING AND THE FLORIDA PANHANDLE BY NOON. A FEW STRONG
TO ISOLATED SEVERE STORMS ARE POSSIBLE.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE GULF BEACHES OF
ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT.

THERE IS A HIGH SURF ADVISORY ALONG THE GULF BEACHES OF ALABAMA AND
NORTHWEST FLORIDA THROUGH EARLY AFTERNOON. WAVES AND SURF OF 5 TO 7
FEET ARE EXPECTED. ROUGH SURF COULD CAUSE MINOR EROSION AND WAVE RUN
UP ALONG SOME OF THE MORE VULNERABLE BEACH AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...ACTIVATION OF SKYWARN SEVERE STORM
SPOTTER NETWORKS IS NOT EXPECTED AT THIS TIME THROUGH TUESDAY.

GMZ630>635-650-655-670-675-011130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
521 AM CST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
MARINE AREA TODAY. SOME OF THE STORMS WILL BE STRONG AND POSSIBLY
SEVERE. ISOLATED WATERSPOUTS AND TORNADOES ARE POSSIBLE OVER MOBILE
BAY AND THE MISSISSIPPI SOUND THROUGH NOON TODAY.

A STRONG WIND FLOW OVER THE MARINE AREA WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 30, 8:04 AM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
804 AM CST WED NOV 30 2016

ALZ051-053-301445-
CLARKE AL-CHOCTAW AL-
804 AM CST WED NOV 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW AND NORTHWESTERN CLARKE COUNTIES UNTIL 845 AM
CST...

AT 802 AM CST...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MYRTLEWOOD, TO 6 MILES NORTHEAST OF BUTLER, TO
NEAR TOXEY, AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...BUTLER...LISMAN...SILAS...COFFEEVILLE...PENNINGTON...
GILBERTOWN AND TOXEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST FOR SOUTHWESTERN
ALABAMA.

LAT...LON 3225 8801 3218 8801 3214 8804 3209 8804
      3206 8807 3207 8810 3206 8812 3201 8811
      3199 8807 3199 8767 3197 8767 3173 8791
      3170 8846 3187 8847 3223 8828 3228 8802
      3226 8801 3230 8793
TIME...MOT...LOC 1402Z 256DEG 29KT 3226 8800 3217 8818 3194 8830 3174
8851

BUTTS
Special weather statement, Nov 30, 8:13 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
813 AM CST WED NOV 30 2016

ALZ052-MSZ067-075-076-301515-
WASHINGTON AL-PERRY MS-WAYNE MS-GREENE MS-
813 AM CST WED NOV 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN WASHINGTON...SOUTHEASTERN WAYNE...GREENE AND
SOUTHEASTERN PERRY COUNTIES UNTIL 915 AM CST...

AT 812 AM CST...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF CLARA, TO 6 MILES EAST OF
RICHTON, TO 11 MILES NORTH OF MCLAIN, TO NEAR BEAUMONT, TO 7 MILES
EAST OF MAXIE, AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHATOM...LEAKESVILLE...BEAUMONT...MILLRY...MCLAIN...BUCKATUNNA...
STATE LINE AND FRUITDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THESE THUNDERSTORMS AS
CONDITIONS WARRANT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST FOR SOUTHWESTERN
ALABAMA...AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3124 8893 3133 8891 3147 8882 3167 8855
      3170 8846 3170 8809 3148 8822 3139 8824
      3127 8835 3111 8842 3100 8854 3100 8883
      3096 8884 3092 8914 3098 8914
TIME...MOT...LOC 1412Z 255DEG 25KT 3143 8878 3135 8883 3127 8886 3115
8896 3100 8906

BUTTS
Special weather statement, Nov 30, 9:13 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
913 AM CST WED NOV 30 2016

ALZ052-261-263-MSZ076-078-079-301615-
MOBILE INLAND AL-MOBILE CENTRAL AL-WASHINGTON AL-STONE MS-GREENE MS-
GEORGE MS-
913 AM CST WED NOV 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE...SOUTHERN WASHINGTON...GEORGE...
SOUTHEASTERN GREENE AND SOUTHEASTERN STONE COUNTIES UNTIL 1015 AM
CST...

AT 912 AM CST...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LEAKESVILLE, TO 10 MILES EAST OF MCLAIN, TO 15
MILES EAST OF WIGGINS, TO 7 MILES EAST OF SAUCIER, AND MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CITRONELLE...LUCEDALE...LEAKESVILLE...CHUNCHULA...GULFCREST...DEER
PARK...CALVERT AND WILMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST FOR SOUTHWESTERN
ALABAMA...AND SOUTHEASTERN MISSISSIPPI.

LAT...LON 3084 8896 3091 8888 3091 8883 3096 8883
      3107 8872 3125 8864 3126 8797 3124 8794
      3101 8808 3070 8840 3070 8841 3074 8841
      3073 8888 3068 8889 3068 8906
TIME...MOT...LOC 1512Z 241DEG 34KT 3122 8860 3111 8864 3088 8888 3067
8902

BUTTS
Special weather statement, Nov 30, 9:36 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
936 AM CST WED NOV 30 2016

ALZ052>055-057-301630-
BUTLER AL-MONROE AL-CLARKE AL-WASHINGTON AL-WILCOX AL-
936 AM CST WED NOV 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MONROE...WILCOX...NORTHWESTERN BUTLER...SOUTHEASTERN
WASHINGTON AND CLARKE COUNTIES UNTIL 1030 AM CST...

AT 935 AM CST...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VINELAND, TO NEAR FULTON, TO NEAR TIBBIE, AND MOVING
EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...JACKSON...THOMASVILLE...CAMDEN...FRISCO CITY...GROVE
HILL...PETERMAN...WAGARVILLE...LEROY...URIAH...WHATLEY...PINE HILL...
EXCEL...BEATRICE...VREDENBURGH...FULTON...MCINTOSH...YELLOW BLUFF...
PINE APPLE AND SHAWNEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST FOR SOUTHWESTERN
ALABAMA.

LAT...LON 3213 8726 3212 8726 3205 8718 3205 8686
      3175 8689 3172 8705 3168 8706 3164 8714
      3146 8720 3126 8743 3125 8765 3130 8774
      3127 8780 3128 8782 3125 8784 3124 8826
      3180 8784 3199 8774 3201 8762 3213 8762
TIME...MOT...LOC 1535Z 253DEG 38KT 3203 8768 3182 8779 3132 8817

BUTTS
Special weather statement, Nov 30, 10:00 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1000 AM CST WED NOV 30 2016

ALZ059-FLZ201-203-301645-
ESCAMBIA AL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
1000 AM CST WED NOV 30 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
ESCAMBIA...NORTH CENTRAL ESCAMBIA AND NORTHWESTERN SANTA ROSA
COUNTIES UNTIL 1045 AM CST...

AT 959 AM CST...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF CENTURY...MOVING NORTHEAST AT 40 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BREWTON...CENTURY...FLOMATON...EAST BREWTON...JAY...POLLARD AND
RIVERVIEW.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.

LAT...LON 3080 8724 3087 8745 3126 8712 3126 8677
      3124 8677 3122 8676 3121 8677 3120 8677
      3119 8676
TIME...MOT...LOC 1559Z 220DEG 33KT 3088 8732

BUTTS
Special weather statement, Nov 30, 10:04 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1004 AM CST WED NOV 30 2016

FLZ205-301645-
OKALOOSA INLAND FL-
1004 AM CST WED NOV 30 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN OKALOOSA COUNTY UNTIL 1045 AM CST...

AT 1003 AM CST...THE STRONG THUNDERSTORM WAS LOCATED NEAR
CRESTVIEW... MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTVIEW.

ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT.

LAT...LON 3055 8651 3056 8653 3055 8653 3066 8668
      3099 8639 3065 8639
TIME...MOT...LOC 1603Z 220DEG 33KT 3066 8655

BUTTS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 5:12 AM CSTSpecial Weather StatementMOBClarke48 min
Nov 30, 7:00 AM CSTSpecial Weather StatementMOBChoctaw60 min
Nov 30, 8:04 AM CSTSpecial Weather StatementMOBChoctaw41 min
Nov 30, 9:36 AM CSTSpecial Weather StatementMOBClarke, Monroe, Wilcox54 min
Nov 30, 10:00 AM CSTSpecial Weather StatementMOBEscambia45 min
Nov 30, 10:07 AM CSTSpecial Marine WarningMOB38 min
Nov 30, 10:19 AM CSTSpecial Marine WarningMOB41 min
Nov 30, 10:35 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe55 min
Nov 30, 10:58 AM CSTSpecial Marine WarningMOB62 min
Nov 30, 11:06 AM CSTSpecial Weather StatementMOBBaldwin, Escambia, Mobile54 min
Nov 30, 11:09 AM CSTSpecial Marine WarningMOB51 min
Nov 30, 11:29 AM CSTSpecial Weather StatementMOBButler, Conecuh, Crenshaw61 min
Nov 30, 11:32 AM CSTSevere Thunderstorm WarningMOBMobile43 min
Nov 30, 11:48 AM CSTSpecial Marine WarningMOB57 min
Nov 30, 11:49 AM CSTSevere Thunderstorm WarningMOBBaldwin, Escambia41 min
Nov 30, 11:55 AM CSTSpecial Marine WarningMOB80 min
Nov 30, 11:58 AM CSTSevere Thunderstorm WarningMOBBaldwin62 min
Nov 30, 12:25 PM CSTSevere Thunderstorm WarningMOBEscambia50 min
Nov 30, 12:40 PM CSTSpecial Marine WarningMOB35 min
Nov 30, 12:40 PM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia65 min
Nov 30, 1:01 PM CSTSpecial Marine WarningMOB89 min
Nov 30, 1:18 PM CSTSpecial Marine WarningMOB42 min
Nov 30, 1:44 PM CSTSpecial Weather StatementMOBCovington46 min
Nov 30, 2:08 PM CSTSevere Thunderstorm WarningMOBCovington22 min
Nov 30, 2:28 PM CSTSpecial Marine WarningMOB92 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.